Who has SVR after stopping triple therapy early. Wk. 19. of therapy. Have had two different rashes: first mod. plus on Incivek which is now replaced by bright red blotchy from Peg or Rib. Severe swelling of hands, wrist, face, neck, scalp, ears & feet with flaking of skin on scalp, ears, face, shoulders, palms & feet.
Tx by dermatologist with lotions, high dose of prednisone, hydroxyzine, doxepin, zyrtec & marinol.
6 weeks ago finished incivek, decreased peg to 90mcg sub q wkly and ribivarin 200mg am & pm with edema getting worse.
If there was a side effect to experience from tx. I have had it.
I am stopping therapy, I have had a Undetected Quantative Level since week 4 of Tx. Even after several weeks of high prednisone doses. Being at end of week 19 who has stopped early and maintained SVR? What are my % chance of SVR?
There are a couple people on the forum who had to stop fairly early due to severe complications and they did attain SVR. Michael is one of them (I believe he treated 11 weeks). HippyHal was another and he was still UND at 12 weeks post EOT.
I don't think there is a study that has people treating for 19 weeks. However, I did find this study, where people treated with Incivek for 12 weeks in all arms (except the Peg/Riba arm). There were 4 arms total. One was the Peg/Riba arm. The others were broken down into arms where people treated with Incivek for 12 weeks plus Interferon and Riba for a total of either 12 weeks, 24 weeks, or 48 weeks. You can see in table 2 what the outcomes were. Blow it up to see the results.
"Efficacy outcomes of the telaprevir phase II randomized-controlled trials in treatment-naïve patients with genotype 1 HCV. In each trial, patients were randomized to one of the featured treatment regimens:
telaprevir for 12 weeks with pegylated interferon-α2a (pegIFN) and ribavirin for 12 weeks (T12PR12); 12 weeks of telaprevir with 24 weeks of pegIFN and ribavirin (T12PR24); 12 weeks of telaprevir with 48 weeks of pegIFN and ribavirin (T12PR48); 12 weeks of telaprevir with 12 weeks of pegIFN (T12P12); or 12 weeks of placebo with 48 weeks of pegIFN and ribavirin (the control group, PR48). Telaprevir was dosed at 750 mg 8-hourly after a 1250 mg loading dose. PegIFN and ribavirin were given at standard doses. "
"The PROVE 1 and PROVE 2 phase II trials evaluated the efficacy and safety of varying lengths of pegIFN and ribavirin therapy in combination with 12 weeks of telaprevir in treatment-naïve patients with genotype 1 HCV [Hezode et al. 2009; McHutchison et al. 2009]. These trials confirmed that addition of telaprevir for 12 weeks significantly improves SVR rates and indicated that total treatment duration can be reduced to 24 weeks with no adverse impact on SVR, although further reduction to 12 weeks was associated with increased posttreatment virological relapse (Table 2)."
PS: I am sorry. I got so caught up in the data that I forgot to tell you how sorry I am that you have had such a difficult and miserable time with the rash and itching. I know it is miserable. Yours is pretty severe. You did well sticking with treatment as long as you did. I don't know what your chances are, but I am hoping you are one of those who is able to attain SVR even though severe side effects prevented you from completing full Tx. Being UND at week 4 is in your favor. Hopefully your doses were high enough and long enough to get rid of the HCV forever.
I'm in the same situation as you. I am also in week 19 of triple with INC. i am not having a problem with the rash, but i have severe congestion; sinus, ears and chest. i also have a bad case of vertigo, which i am seeing an ENT tomorrow. I can't function at all. can't work or drive. i also started Procrit this weekend. HGB is 10. i am early stage 4, so i am supposed to do 48 weeks. this is my second attempt. i told my treatment nurse that i want to stop at 24 weeks. they are supposed to discuss my case and get back to me. at this point, i am hoping to get to 24 weeks but that is a big IF.
i want my life back, and am ready to accept the consequences for stopping early. in my case i have no quality of life.
it's a gamble for both of us, but sometimes ya have to roll the dice.
I have had the same side effects as you have. It is not a pleasant ride. I was doing triple therapy, incivek, peg and RIBA. The incivek was supposed to be for 12 weeks, I made it to 11 weeks and 2 days. My rash was so bad I couldn't function even after intervention from my dermatologist. I've been off for 3 weeks and the rash has subsided very little. It's almost as if there was a rash under a rash. Looking good. Anyway, my doctor made me stop the ribavirin last Wednesday trying to get the rash under control. It's been 5 days and I'm finally feeling like I'm not scratching constantly. I'll see him Wednesday and we will reassess putting me back on. I've continued with the peg and my RIBA dose was reduced to 600 about 6 weeks ago. I would love to be able to stop now. I feel the same as you about having no life but then I think about having this nasty thing come back and I'm confused. A friend of mine is on a trial with 3 meds and is skipping through. Absolutely no side effects. The combination is not FDA approved yet. But seriously how long can it take? Can we afford to wait or push through with the peg and RIBA. I'm not sure what to do either. Keep us posted on your decision. Also I've been UND since week 2!
i had lots os symptoms....was stage 2 to 3 as well as grade 2 to 3..geno 1a....was <43 at 4.5 weeks...had to stop the ribas at 5 weeks for 10 days my symptoms were so bad...during tx i took as much of these drugs as i could handle.....i couldn't walk very far...couldn't drive...fell down often.....was in bed for 20 to 23.5 hours a day .....that being said i did have to stop tx at 19.5 weeks ..the blood vessels in the back of my eyes were breaking.......and i did svr....my eyes are fine now....the post tx symptoms took quite a while to get rid of but i have to say now a year post i'm fine....in fact i feel great....some of us are so sensitive to these drugs...i had great help throughout tx from my twin sister and a very helpful girlfriend i live with...also of course my med hep friends here as well as a great np and doctor that managed to keep me on tx......billy
Thank you for your responces. I am going to stay positive and know there is Power in Belief of maintaining my SVR.
Uncledudeness & SPH0611,
If my side effects were just making me miserable and not becoming dangerous I would at all cost stay on treatment. Why go this far and through so much to give up and take a chance on a relapse. I know this triple therapy is brutal. Hang in there and if you must stop, know there are other therapy's coming out in the next few years that might just work. I believe the therapy you have completed is going to help improve the condition of your liver which will then give you chance to make it to the new treatment release. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.